Alert archive / Virginia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 83, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at May 19, 2017, 3:28 PM EDT for 4 counties in Virginia. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2017, 3:28 PM EDT (19:28 UTC)
- Expired
- May 19, 2017, 4:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties City of Petersburg, VA, Dinwiddie County, VA, Nottoway County, VA, Prince George County, VA
The radar
The Norfolk radar (KAKQ), 59 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 3:50 PM EDT | TSTM WND DMG | Dewitt, VA | TREE DOWN ON GLEBE RD. |
| May 19, 3:52 PM EDT | TSTM WND DMG | 1 Nnw Dinwiddie, VA | TREE DOWN ON WILKINSON RD NEAR DINWIDDIE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 786 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted.
917
WUUS51 KAKQ 191928
SVRAKQ
VAC053-135-149-730-192015-
/O.NEW.KAKQ.SV.W.0083.170519T1928Z-170519T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
328 PM EDT FRI MAY 19 2017
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
The City of Petersburg in south central Virginia...
Southeastern Nottoway County in south central Virginia...
Southwestern Prince George County in south central Virginia...
Dinwiddie County in south central Virginia...
* Until 415 PM EDT
* At 327 PM EDT, a severe thunderstorm was located over Wilsons, or 8
miles south of Mannboro, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage
to trees and powerlines.
* This severe thunderstorm will be near,
Dewitt around 350 PM EDT.
Dinwiddie around 355 PM EDT.
Sutherland around 400 PM EDT.
Petersburg and Carson around 415 PM EDT.
Other locations impacted by this severe thunderstorm include North
Wellville, Burgess, Addison, Reams, Petersburg National Battlefield,
Darvills, Center Star, Church Road, Petersburg Airport and Wellville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Please send your reports of hail and or wind damage...including
trees or large limbs downed...by calling NOAA'S National Weather
Service in Wakefield at
...7 5 7...8 9 9...2 4 1 5.
&&
LAT...LON 3721 7785 3719 7780 3719 7775 3722 7771
3723 7756 3722 7752 3722 7744 3725 7738
3725 7733 3703 7731 3701 7736 3702 7793
3720 7794
TIME...MOT...LOC 1927Z 266DEG 26KT 3712 7784
HAIL...1.00IN
WIND...60MPH
$$
SEYMOUR3 follow-up statements
446
WWUS51 KAKQ 191942
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
342 PM EDT FRI MAY 19 2017
VAC135-191951-
/O.CAN.KAKQ.SV.W.0083.000000T0000Z-170519T2015Z/
Nottoway VA-
342 PM EDT FRI MAY 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NOTTOWAY COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3719 7780 3719 7775 3722 7770 3723 7756
3722 7756 3722 7744 3724 7740 3724 7738
3725 7738 3725 7733 3704 7731 3701 7736
3702 7782 3715 7783
TIME...MOT...LOC 1941Z 266DEG 26KT 3713 7771
$$
VAC053-149-730-192015-
/O.CON.KAKQ.SV.W.0083.000000T0000Z-170519T2015Z/
City of Petersburg VA-Prince George VA-Dinwiddie VA-
342 PM EDT FRI MAY 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHWESTERN PRINCE GEORGE AND DINWIDDIE COUNTIES AND THE CITY OF
PETERSBURG...
At 341 PM EDT, a severe thunderstorm was located 7 miles northwest of
Dewitt, or 7 miles northwest of Dinwiddie, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage to
trees and powerlines.
This severe storm will be near...
Dewitt around 350 PM EDT.
Dinwiddie around 355 PM EDT.
Sutherland around 400 PM EDT.
Petersburg and Carson around 415 PM EDT.
Other locations impacted by this severe thunderstorm include Burgess,
Addison, Reams, Petersburg National Battlefield, Center Star, Church
Road, Petersburg Airport, Five Forks, Richard Bland College and
Templeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3719 7780 3719 7775 3722 7770 3723 7756
3722 7756 3722 7744 3724 7740 3724 7738
3725 7738 3725 7733 3704 7731 3701 7736
3702 7782 3715 7783
TIME...MOT...LOC 1941Z 266DEG 26KT 3713 7771
HAIL...1.00IN
WIND...60MPH
$$
SEYMOUR406
WWUS51 KAKQ 191958
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
358 PM EDT FRI MAY 19 2017
VAC053-149-730-192015-
/O.CON.KAKQ.SV.W.0083.000000T0000Z-170519T2015Z/
City of Petersburg VA-Prince George VA-Dinwiddie VA-
358 PM EDT FRI MAY 19 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHWESTERN PRINCE GEORGE AND NORTHEASTERN DINWIDDIE COUNTIES
AND THE CITY OF PETERSBURG...
At 358 PM EDT, a severe thunderstorm was located near Dinwiddie,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage to
trees and powerlines.
This severe storm will be near...
Carson around 405 PM EDT.
Other locations impacted by this severe thunderstorm include Center
Star, Church Road, Petersburg Airport, Five Forks, Richard Bland
College, Burgess, Templeton, Reams, Petersburg National Battlefield
and Butterworth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3719 7768 3718 7757 3719 7751 3722 7744
3724 7740 3724 7738 3725 7738 3725 7733
3704 7731 3701 7736 3703 7767
TIME...MOT...LOC 1958Z 271DEG 37KT 3711 7751
HAIL...1.00IN
WIND...60MPH
$$
SEYMOUR952
WWUS51 KAKQ 192014
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
414 PM EDT FRI MAY 19 2017
VAC053-149-730-192024-
/O.EXP.KAKQ.SV.W.0083.000000T0000Z-170519T2015Z/
City of Petersburg VA-Prince George VA-Dinwiddie VA-
414 PM EDT FRI MAY 19 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PRINCE GEORGE AND
NORTHEASTERN DINWIDDIE COUNTIES AND THE CITY OF PETERSBURG WILL
EXPIRE AT 415 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3719 7768 3718 7757 3719 7751 3722 7744
3724 7740 3724 7738 3725 7738 3725 7733
3704 7731 3701 7736 3703 7767
TIME...MOT...LOC 2014Z 266DEG 26KT 3711 7740
$$
SEYMOURWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:22 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, May 19, 2:22 PM EDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
222 PM EDT Fri May 19 2017
.SYNOPSIS...
A cold front moves south across the area tonight and stalls
over the Carolinas on Saturday. This front will lift back
north as a warm front on Sunday. Another cold front is
expected to cross the Mid Atlantic Region on Monday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Sct high clouds streaming in from the SW as Atlantic and Gulf
moisture rotate in around mid-upper ridging off the Southeast
and FL coasts. A lee trough is becoming more prominent early
this morning (as expected) in advance of a cold front progged to
drop down from the north later this evening.
A warm start to the day will give way to highs generally in the
upper 80s with pockets around 90F inland VA. Ample daytime
heating plus increasing moisture/dewpoints will allow aftn
cumulus to develop. As the lee trough continues to build into
the area, expect thunderstorms to develop along/west of the
trough axis late this aftn into this evening. Shear is not all
that impressive (0-6km bulk shear is 25kt or less), however
inverted-V profiles are present with ample CAPE in the hail
growth zone. The main challenge today will be achieving enough
lift for either of these components to be an issue. That being
said, the lee trough could provide just enough lift for a few
strong storms to develop prior to the loss of daytime heating.
Main storm-type should be unorganized pulse storms with the
primary threat being wind, however hail cannot fully be ruled
out based on sounding profile data. Bulk of thunderstorms should
occur between 500-1000PM. One of the bigger changes in model
solutions has been to focus storms generally along/north of the
Interstate 64 corridor with isolated to scattered storms
possible across far swrn counties. Given weakly sheared
environment and a small amount of uncertainty in precip
placement based on 00Z model runs, have limited to POPs to
30-40% through early evening and then 30-50% late this evening
as the cold front drops into the area and creates somewhat of a
squeeze play with the lee trough...thus squeezing out more
widespread showers (again mainly along/north of the Interstate
64 corridor) during this timeframe. In addition, periods of
moderate to heavy rainfall will be possible as Pwats approach
1.35-1.40 inches based on actual upstream observations at
19/0000Z, which is about 150-175 percent above normal. Isolated
thunder may continue into the overnight hours invof the cold
front as it drops southward and starts to stall in NC late
tonight. Clouds and evaporational cooling from precipitation
will be the main reason overnight lows cool due to negligible
cold air advection behind the front. Expect lows in the low-mid
60s north and upper 60s south.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Showers will taper off from north to south as the cold front
exits the area and stalls over the Carolinas during the day.
Thunderstorms may re-fire along/south of the VA/NC border in the
aftn due to daytime heating. All precip should end by late
aftn/early evening. Temperatures could be tricky as the
combination of clouds, evaporational cooling from recent rains,
and decent onshore winds over the cooler waters (15-20 mph with
gusts to 25-30 mph immediate coast) should hamper daytime
heating even though 850mb temps only cool a few degrees. For
inland areas, expect highs in the low-mid 70s north and
mid-upper 70s south. for locations closer to the coast, expect
highs in the 60s to around 70F. The stalled frontal boundary
washes out into a warm front Saturday night. Although wind
speeds at the coast are expected to diminish after midnight,
return flow along the warm frontal boundary could pull enough
moisture over the warm front and allow isolated light rain
showers to develop overnight into Sun morning. Lows in the
upper 50s north to lower 60s south (low-mid 50s possible MD
Lower Eastern Shore). The warm front slowly lifts northward
through the area on Sunday as a cold front approaches the region
from the west. A slight chance for rain showers will continue
into Sunday invof the front until the warm sector south of the
boundary and ahead of the cold front can take hold. Held onto
similar temperatures as Saturday with highs generally in the 70s
(mid 60s to lower 70s immediate coast), however temps could end
up being several degrees warmer if the warm front can shift
north faster than anticipated. The region should be within the
warm sector by Sunday night, and lows in the mid-upper 60s will
be common (low-mid 60s possible inland MD Lower Easter Shore).
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Models a few hours quicker with the moisture ahead of the strong
cold front still progged across the FA during Monday
afternoon/early evening. Plenty of moisture along with decent
instability to keep the likely pops. A few strong tstms with
heavy downpours are possible, depending on how much heating can
occur. Highs in the upr 70s to lwr 80s. ECMWF has come around to
a GFS solution with respect to how fast this system moves off
the coast. Will keep likely pops eastern zones Mon night and
then taper off to chc after midnight. Lows mid 50s nw to low-mid
60s se.
A brief reprieve Tue as weak high pressure builds into the area
from the west. Kept it dry under pt sunny skies. Highs in the
mid to upr 70s. Mstly cldy with sct shwrs returning Tue night.
Lows in the upr 50s nw to mid 60s se. Upr level low moves ne
across the Gt Lakes region Wed with the trailing cold front
progged across the area late in the day and night. Likely pops
most areas Wed, chc pops Wed evening as the front pushes
offshore. Highs Wed in the mid to upr 70s. Lows in the mid 50s
to lwr 60s. Upr level moisture rotates around the low to the
north. This keeps Thursday rather unsettles with mstly cldy
skies with chc shwrs. Highs in the low to mid 70s.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Iso-sct showers/tstms developing over the Blue Ridge and
Piedmont as of 18z are expected to push into the region later
this aftn into this evening. RIC has the best potential for a
tstm through 22z, with the past few runs of the HRRR showing
showers/tstms pushing farther E toward SBY/PHF/ORF/ECG after
22z and ending/dissipating by 04z. Any storms could produce
brief MVFR conditions in cig/vsby along with small hail and
brief stronger wind gusts. Patchy 3-5sm BR is possible late
tonight (mainly for locations that receive rain) prior to the
arrival of an approaching cold front. The cold front will sweep
through the area from about 10-16z Saturday resulting in a wind
shift to NE, with wind gusts to ~20kt possible, especially for
sites closer to the coast. MVFR cigs are possible behind the
cold front along with a slight chc for lingering showers.
The boundary returns N as a warm front late Saturday night
through Sunday night bringing the potential for IFR stratus and
areas of light rain. A cold front approaches from the W Monday
bringing a chc of showers/tstms. High pressure returns Tuesday,
followed by another chc of showers/tstms Wednesday as low
pressure approaches from the W.
&&
.MARINE...
Latest sfc analysis shows sfc high pressure centered well off
the southeast coast near Bermuda with a cold front pushing
southeast of the Great Lakes. SW winds remain elevated this
morning at around 15 kt with some gusts to 20 kt over the lower
Bay and coastal waters, though will not have any headlines as
these winds are marginal for SCA and should see diminishing
trend late this morning into the aftn. This as the gradient
weakens this aftn and will tend to see wind directions shifting
more to the S or SE across the lower Bay and southern coastal
waters and S to SSW farther N in the marine area. Tstms will be
possible later this aftn and especially this evening and will be
capable of producing locally higher winds, but outside of
convection winds will avg around 10 kt or less.
Have raised SCA headlines for all zones except the upper James
and York/Rappahannock River (where it will be more marginal and
will allow day shift to determine if it will be needed). These
headlines begin early Sat morning across the N and by later Sat
morning or early Sat aftn across the S. This due to a surge of
colder air and pressure rises of 4-6 mb/hr on Sat as high
pressure builds from the eastern Great Lakes to off the
mid-Atlc coast by Sat night/Sun morning. Seas build to 4-5 ft on
avg and waves in the Bay will avg 3- 4 ft. The event is fairly
short in duration, with winds diminishing by Sat evening as high
pressure builds a little farther south and easterly winds
diminish to 10-15 kt. Seas will remain elevated into Sat night
on the coast so headlines there have been issued through the 4th
period/Sat night. Seas on Sun avg 3-4 ft. Winds shift to the SSE
later Sun into Mon.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 7 AM to 10 PM EDT Saturday for
ANZ632-634.
Small Craft Advisory from 1 PM to 10 PM EDT Saturday for
ANZ633.
Small Craft Advisory from 4 AM to 4 PM EDT Saturday for ANZ630-
631.
Small Craft Advisory from 7 AM to 7 PM EDT Saturday for ANZ638.
Small Craft Advisory from 4 AM Saturday to 4 AM EDT Sunday for
ANZ650-652-654.
Small Craft Advisory from 10 AM Saturday to 6 AM EDT Sunday
for ANZ656.
Small Craft Advisory from 1 PM Saturday to 6 AM EDT Sunday for
ANZ658.
&&
SYNOPSIS...BMD
NEAR TERM...BMD
SHORT TERM...BMD
LONG TERM...MPR
AVIATION...AJZ
MARINE...LKBHazardous weather outlook, May 19, 3:22 PM EDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 322 PM EDT Fri May 19 2017 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-201930- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 322 PM EDT Fri May 19 2017 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 19, 1:40 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Wakefield VA
140 PM EDT FRI MAY 19 2017
VAZ060-061-068-069-191815-
Powhatan-Amelia-Cumberland-Prince Edward-
140 PM EDT FRI MAY 19 2017
...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND...EAST CENTRAL PRINCE
EDWARD...WESTERN AMELIA AND POWHATAN COUNTIES...
At 140 PM EDT, a strong thunderstorm was located near Guinea Mills,
or near Farmville, moving east at 20 mph.
Wind gusts in excess of 40 mph and pea size hail are possible with
this storm.
Locations impacted include...
Powhatan, Cumberland, Farmville, Jetersville, Guinea Mills,
Tobaccoville, Trenholm, Sunnyside, Morven, Macon, Ballsville, Raines
Tavern, Angola, Oak Forest, Hawk, Maplewood, Whiteville, Fine Creek
Mills, Grays Siding and Deatonville.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
LAT...LON 3739 7843 3763 7816 3764 7801 3762 7798
3764 7794 3765 7787 3763 7783 3761 7782
3761 7779 3726 7807 3729 7823 3727 7823
3734 7846
TIME...MOT...LOC 1740Z 270DEG 16KT 3736 7832
SCALORASpecial weather statement, May 19, 2:04 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Wakefield VA
204 PM EDT FRI MAY 19 2017
VAZ060-191830-
Prince Edward-
204 PM EDT FRI MAY 19 2017
...A STRONG THUNDERSTORM WILL AFFECT PRINCE EDWARD COUNTY...
At 203 PM EDT, a strong thunderstorm was located over Abilene, or 7
miles north of Charlotte Court House, moving east at 20 mph.
Wind gusts in excess of 40 mph and half inch hail are possible with
this storm.
Locations impacted include...
Farmville, Hampden Sydney College, Longwood University, Hampden
Sydney, Darlington Heights, Prospect, Briery Creek Lake, Tuggle,
Briery, Allens Mill, Kingsville, Elam, Virso and Worsham.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
LAT...LON 3726 7868 3734 7860 3740 7859 3737 7858
3737 7857 3733 7851 3734 7847 3731 7840
3730 7835 3732 7834 3709 7839 3708 7844
3709 7848 3714 7852 3715 7855 3714 7858
3717 7863 3719 7864 3720 7869
TIME...MOT...LOC 1803Z 281DEG 15KT 3715 7859
SCALORASpecial weather statement, May 19, 2:12 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Wakefield VA
212 PM EDT FRI MAY 19 2017
VAZ062-068-069-513-515-191845-
Goochland-Western Chesterfield-Western Henrico (Including the City of
Richmond)-Powhatan-Amelia-
212 PM EDT FRI MAY 19 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
CHESTERFIELD...SOUTHEASTERN GOOCHLAND...NORTHWESTERN HENRICO...NORTH
CENTRAL AMELIA AND SOUTHEASTERN POWHATAN COUNTIES AND THE CITY OF
RICHMOND...
At 211 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Sabot to near Amelia Courthouse.
Movement was east at 40 mph.
Wind gusts in excess of 40 mph and pea size hail are possible with
these storms.
Locations impacted include...
Richmond, Powhatan, Bon Air, Tuckahoe, University Of Richmond,
Moseley, Manakin, Glen Allen, Chula, Sabot, Laurel, Lakeside,
Pilkinton, Skinquarter, Solomons Store, Fine Creek Mills, Roslyn
Hills, Holly Hills, Dumbarton and Genito.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs...small or weakened trees...
and blowing around trash cans...potted plants...lawn furniture and
other light outdoor objects.
LAT...LON 3761 7787 3768 7747 3768 7744 3767 7744
3766 7743 3765 7743 3735 7771 3738 7807
TIME...MOT...LOC 1811Z 261DEG 33KT 3757 7779 3739 7800
SCALORASpecial weather statement, May 19, 2:40 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Wakefield VA
240 PM EDT FRI MAY 19 2017
VAZ060-066>068-080-513-191930-
Lunenburg-Nottoway-Western Chesterfield-Dinwiddie-Amelia-Prince
Edward-
240 PM EDT FRI MAY 19 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PRINCE EDWARD...
NORTHERN LUNENBURG...NOTTOWAY...WESTERN DINWIDDIE AND SOUTHEASTERN
AMELIA COUNTIES...
At 240 PM EDT, a strong thunderstorm was located over Green Bay, or 9
miles west of Crewe, moving east at 40 mph.
Wind gusts in excess of 40 mph and dime size hail are possible with
this storm.
Locations impacted include...
Blackstone, Crewe, McKenney, Mannboro, Nottoway, Burkeville, Wilsons,
Fort Pickett, Spainville, Green Bay, North Wellville, Irby, Prince
Edward Station, Earls, Ammon, Murdocks, Twin Lakes State Park,
Forkland, Nutbush and Darvills.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
LAT...LON 3722 7839 3732 7765 3695 7767 3696 7776
3697 7777 3700 7784 3699 7785 3699 7788
3698 7792 3699 7797 3702 7800 3702 7801
3699 7801 3704 7839
TIME...MOT...LOC 1840Z 270DEG 34KT 3713 7829
SEYMOURSpecial weather statement, May 19, 2:45 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Wakefield VA
245 PM EDT FRI MAY 19 2017
VAZ513>515-191915-
Western Chesterfield-Western Henrico (Including the City of
Richmond)-Eastern Chesterfield (Including Col. Heights)-
245 PM EDT FRI MAY 19 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CHESTERFIELD COUNTY AND
THE CITY OF RICHMOND...
At 245 PM EDT, a strong thunderstorm was located near Bon Air, moving
east at 25 mph.
Wind gusts in excess of 40 mph and half inch hail are possible with
this storm.
Locations impacted include...
Richmond, Moseley, Downtown Richmond, Bon Air, Virginia Union
University, Virginia Commonwealth University, University Of Richmond,
Chester, Tuckahoe, Bensley, Chesterfield Court House, Bellwood, East
Highland Park, Chesterfield, Midlothian, Pocahontas State Park,
Skinquarter, Beach, Drewrys Bluff and Centralia.
People attending Richmond Riverrock should seek safe shelter
immediately!
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs...small or weakened trees...and
blowing around trash cans...potted plants...lawn furniture and other
light outdoor objects.
LAT...LON 3750 7775 3756 7765 3758 7741 3755 7741
3755 7740 3754 7739 3751 7740 3752 7741
3752 7742 3746 7742 3744 7743 3731 7746
3739 7779
TIME...MOT...LOC 1845Z 271DEG 21KT 3748 7765
SCALORAThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 4:03 AM EDT | Small Craft Advisory | AKQ | 66 hr | |
| May 19, 1:40 PM EDT | Special Weather Statement | AKQ | Cumberland, Powhatan | 35 min |
| May 19, 2:04 PM EDT | Special Weather Statement | AKQ | Prince Edward | 26 min |
| May 19, 2:12 PM EDT | Special Weather Statement | AKQ | Powhatan | 33 min |
| May 19, 2:40 PM EDT | Special Weather Statement | AKQ | Nottoway | 50 min |
| May 19, 2:45 PM EDT | Special Weather Statement | AKQ | Chesterfield, City of Richmond | 30 min |
| May 19, 4:16 PM EDT | Special Weather Statement | AKQ | Brunswick, Greensville, Sussex, City of Emporia | 29 min |
| May 19, 4:20 PM EDT | Special Weather Statement | AKQ | York, City of Newport News, City of Poquoson | 55 min |
| May 19, 4:29 PM EDT | Severe Thunderstorm Warning | AKQ | James City, York, City of Hampton, City of Newport News, City of Poquoson | 46 min |
| May 19, 4:40 PM EDT | Special Marine Warning | AKQ | 50 min | |
| May 19, 4:42 PM EDT | Special Weather Statement | AKQ | Louisa | 48 min |
| May 19, 4:51 PM EDT | Special Weather Statement | AKQ | Southampton | 39 min |
| May 19, 5:00 PM EDT | Special Weather Statement | AKQ | Caroline | 45 min |
| May 19, 5:08 PM EDT | Special Weather Statement | AKQ | Isle of Wight, City of Franklin | 37 min |
| May 19, 5:12 PM EDT | Special Marine Warning | AKQ | 78 min | |
| May 19, 5:13 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Suffolk | 30 min |
| May 19, 5:17 PM EDT | Severe Thunderstorm Warning | AKQ | Mecklenburg | 58 min |
| May 19, 5:20 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Poquoson | 40 min |
| May 19, 5:25 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, Westmoreland | 50 min |
| May 19, 5:41 PM EDT | Special Marine Warning | AKQ | 64 min | |
| May 19, 5:52 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach | 38 min |
| May 19, 5:53 PM EDT | Special Marine Warning | AKQ | 37 min | |
| May 19, 6:07 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Essex, King and Queen, King William, Richmond, Westmoreland | 38 min |
| May 19, 6:20 PM EDT | Special Marine Warning | AKQ | 55 min | |
| May 19, 6:31 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Virginia Beach | 44 min |
| May 19, 6:37 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, Northumberland, Richmond, Westmoreland | 38 min |
| May 19, 6:40 PM EDT | Special Marine Warning | AKQ | 65 min | |
| May 19, 7:27 PM EDT | Special Marine Warning | AKQ | 93 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.